Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

History of genital candidiasis. Had oral sex. Noticed itchy red patches on penis. Candidiasis?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
hi
i had a history of genital candidiasis 4 years back due to unsafe sex with a woman.recently 10 days back i participated in oral sex with a woman.two days later my penis started itching with slight red patches on glans(same as occured 4 years back)and pale yellow discharge (very less) in the morning when i woke up.i took single dose of flucanazole 150mg and applying clotrimazole external lotion on penis 3 times a day.its been 1 week since i am applying clotrimazole.there is considerable recovery.but it itches now and then.is it candidiasis?if yes please help me.
Posted Sat, 12 Jan 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sudarshan 1 hour later
Hi ,
Thanks for writing in.
The description of the illness and good response to antifungals points towards diagnosis of candidiasis in your case.
Candidiasis is caused by a lipophilic yeast called candida albicans.It exists in oral and genital region in males as well as females.It can cause infection after oral or vaginal unprotected sex.
As you have been responding good with the treatment ,my advise to you would be-
Continue application of clotrimazole cream.
Repeat the dose of Fluconazole 150 mg once more time .
For itching you can take tab Zytec twice daily.

Can continue the treatment for 7 more days.

The condition will resolve in about 7 more days.

Hope this helps.
If you need any further clarification do let me know.

Regards.
DrSudarshan
MD
Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor